Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 306, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 15, 2000, 9:55 PM CDT for Talladega County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2000, 9:55 PM CDT (02:55 UTC)
- Expired
- Jul 15, 2000, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Talladega County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 9:55 PM CDT | Thunderstorm Wind 60 E | Talladega, AL | Trees and power lines were knocked down in Talladega. Thousands of customers were without power for several hours. A steeple of a church was blown off and destroyed in Renfroe. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 160256 SVRBHM ALC121-160330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 955 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... TALLADEGA COUNTY IN ALABAMA... * UNTIL 1030 PM CDT. * AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE TALLADEGA AREA...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WALDO ...MUNFORD...AND TALLADEGA. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTI8L THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:15 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 15, 3:15 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION - UPDATE NATIONAL WEATHER SERVICE BIRMINGHAM, AL 315 PM CDT SAT JUL 15 2000 WITH MCS SYSTEM MOVING SOUTHWARD OUT OF MISSOURI THIS EVENING AND NIGHT...AND WITH WEAK MOISTURE AXIS SHOWING UP IN CLOUD IMAGERY OVER THE STATE...WILL ELECT TO INLUDE ISOLATED POPS FOR TONIGHT AND FOR TOMORROW FOR ALL BUT NORTHEASTERN ALABAMA. UPPER LOW OVER NORTHEASTERN US BEGINS OPENING UP AND LIFTING OUT TOMORROW. THIS WILL ALLOW THE UPPER RIDGE TO EXPAND EASTWARD OVER ALABAMA THROUGH MONDAY. IF ALL THINGS REMAINED THE SAME AS TODAY... TEMPS WOULD BE IN THE UPPER 90S TO LOWER 100S MOST AREAS. HOWEVER... MODELS ALL SHOW LOW LEVEL THICKNESS VALUES INCREASING AREAWIDE. WITH THAT IN MIND...WILL GO ABOVE TODAYS PROJECTED HIGHS BY A DEGREE OR TWO FOR SUNDAY AND MONDAY. BASICALLY...ITS GOING TO BE HOT. WILL ALSO MENTION HEAT INDEX VALUES OF 105 TO 110 CENTRAL AND SOUTH. HSV 069/098 069/099 071 -1- BHM 070/10R1 070/102 071 111 MGM 071/103 071/104 072 111 .BHM...NONE. NNNN
In the hours before
Special weather statement, Jul 15, 5:41 PM CDT, 4 hours 14 minutes before
ALZ001>038-040>050-160100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 PM CDT SAT JUL 15 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH 8 PM. SOME OF THE STORMS MAY BECOME SEVERE. MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE POTENTIAL FOR THUNDERSTORMS WILL DIMINISH THROUGH 8 PM. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
Local storm report, Jul 15, 6:27 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT SAT JUL 15 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
440 PM HOOVER AL WIND DAMAGE
07/15/00 JEFFERSON SIGN DAMAGE AT COMPUSA.
440 PM HOOVER AL WIND DAMAGE
07/15/00 JEFFERSON RIVERCHASE COUNTRY CLUB.
TOPS OF SEVERAL TREES
TAKEN OFF.
600 PM BROOKWOOD AL WIND DAMAGE
07/15/00 TUSCALOOSA OCCURRED 600 TO 615 PM.
ONE TREE AND POWERLINES
DOWNED IN BROOKWOOD
AREA.
600 PM COALING AL WIND DAMAGE
07/15/00 TUSCALOOSA OCCURRED 600 TO 615 PM.
ONE TREE DOWN.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:00 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 30 min |
| Jul 15, 10:00 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.